Less conservative stability criteria for linear systems with interval time-varying delays

Jian Sun*, Qing-Long Han, Jie Chen, G-P Liu

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review


The problem of the stability of a linear system with an interval time-varying delay is investigated. A new Lyapunov-Krasovskii functional that fully uses information about the lower bound of the time-varying delay is constructed to derive new stability criteria. It is proved that the proposed Lyapunov-Krasovskii functional can lead to less conservative results than some existing ones. Based on the proposed Lyapunov-Krasovskii functional, two stability conditions are developed using two different methods to estimate Lyapunov-Krasovskii functional's derivative. Two numerical examples are given to illustrate that the two stability conditions are complementary and yield a larger maximum upper bound of the time-varying delay than some existing results. Copyright (c) 2013 John Wiley & Sons, Ltd.

Original languageEnglish
Pages (from-to)475-485
Number of pages11
JournalInternational journal of robust and nonlinear control
Issue number4
Publication statusPublished - 10 Mar 2015


  • time-varying delay
  • Lyapunov-Krasovskii functional
  • delay-dependent stability
  • linear matrix inequality (LMI)


Dive into the research topics of 'Less conservative stability criteria for linear systems with interval time-varying delays'. Together they form a unique fingerprint.

Cite this